MAUDE Adverse Event Report: ENCORE MEDICAL L.P. HIP SURGICAL INSTRUMENT; DRILL BIT, 3-2 X 70, 60 EFFECTIVE

ENCORE MEDICAL L.P. HIP SURGICAL INSTRUMENT; DRILL BIT, 3-2 X 70, 60 EFFECTIVE
Model Number 803-05-230
Health Effect - Clinical Code No Information (3190)
Date of Event 12/04/2017
Type of Reportable Event Malfunction
Event or Problem Description
Instrument failure - upon drilling the screw hole for the cup, the tip of the drill broke.
 
Additional Manufacturer Narrative
The reason for this instrument failure complaint was due to the tip of the drill breaking upon drilling the screw hole for the cup.The drill bit was not returned therefore the reported event could not be confirmed, part of the drill bit was left in the patient.This event occurred during surgery near the patient.There was another suitable device available.The incident did not cause a delay in surgery.Surgery was completed as intended.There was no risk or adverse event reported and the instrument was inspected prior to surgery and was found to be acceptable.The lot number or revision level were not reported, therefore this instrument could not be linked to a specific device history record (dhr) or the actual date of manufacture could not be determined with confidence.Complaint database review showed previous complaints but there were no indications that this instrument has a design or material deficiency.The summary of complaints is as follows: 1- functional, 7- dull/worn, 2- bent, 12- broke/cracked/damaged, 5- blank.This event is attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction or issue.

Brand Name
HIP SURGICAL INSTRUMENT
Common Device Name
DRILL BIT, 3-2 X 70, 60 EFFECTIVE
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7138139
Report Number1644408-2017-01187
Device Sequence Number1145023
Product Code HTW
UDI-Device Identifier00888912104463
UDI-Public(01)00888912104463
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number803-05-230
Device Catalogue Number803-05-230
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/04/2017
Supplement Date Received by Manufacturer01/30/2018
Initial Report FDA Received Date12/21/2017
Supplement Report FDA Received Date01/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR
Patient Weight68